Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 55, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Aug 2, 2017, 3:50 AM CDT. It took effect at Aug 2, 2017, 3:17 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2017, 3:50 AM CDT (08:50 UTC)
- In effect from
- Aug 2, 2017, 3:17 PM CDT
- Expired
- Aug 3, 2017, 3:28 AM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
052 WHUS73 KGRB 020850 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CDT WED AUG 2 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN NEARSHORE WATERS TONIGHT... .PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO PILE UP ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY AND TONIGHT. WINDS ARE EXPECTED TO GET TO 15 TO 25 KNOTS TONIGHT WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL EASE LATER TONIGHT AND FALL BELOW CRITERIA THURSDAY MORNING. LMZ541>543-021700- /O.NEW.KGRB.SC.Y.0055.170803T0200Z-170803T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 350 AM CDT WED AUG 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
5 follow-up statements
406 WHUS73 KGRB 021524 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1024 AM CDT WED AUG 2 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN NEARSHORE WATERS TONIGHT... .PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO BUILD ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY AND TONIGHT. WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS TONIGHT WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL EASE LATER TONIGHT AND FALL BELOW CRITERIA THURSDAY MORNING. LMZ541>543-022330- /O.CON.KGRB.SC.Y.0055.170803T0200Z-170803T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1024 AM CDT WED AUG 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
112 WHUS73 KGRB 022017 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CDT WED AUG 2 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN NEARSHORE WATERS TONIGHT... .PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO BUILD ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY AND TONIGHT. WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS TONIGHT WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL EASE LATER TONIGHT AND FALL BELOW CRITERIA THURSDAY MORNING. LMZ521-030400- /O.EXB.KGRB.SC.Y.0055.170802T2017Z-170803T0400Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 317 PM CDT WED AUG 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * WINDS...NORTHEAST UP TO 25 KNOTS WITH A SMALL CHANCE TO SEE A FEW HIGHER GUSTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-030430- /O.CON.KGRB.SC.Y.0055.170803T0200Z-170803T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 317 PM CDT WED AUG 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
486 WHUS73 KGRB 030034 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 734 PM CDT WED AUG 2 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN NEARSHORE WATERS TONIGHT... .PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO BUILD ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS TONIGHT WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL EASE LATER TONIGHT AND FALL BELOW CRITERIA THURSDAY MORNING. LMZ541>543-030845- /O.EXT.KGRB.SC.Y.0055.170803T0034Z-170803T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 734 PM CDT WED AUG 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-030400- /O.CON.KGRB.SC.Y.0055.000000T0000Z-170803T0400Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 734 PM CDT WED AUG 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...NORTHEAST UP TO 25 KNOTS WITH A SMALL CHANCE TO SEE A FEW HIGHER GUSTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
962 WHUS73 KGRB 030238 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 938 PM CDT WED AUG 2 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN NEARSHORE WATERS TONIGHT... .PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO BUILD ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS TONIGHT WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL EASE LATER TONIGHT AND FALL BELOW CRITERIA THURSDAY MORNING. LMZ521-030400- /O.CON.KGRB.SC.Y.0055.000000T0000Z-170803T0400Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 938 PM CDT WED AUG 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...NORTHEAST UP TO 25 KNOTS WITH A SMALL CHANCE TO SEE A FEW HIGHER GUSTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-031045- /O.CON.KGRB.SC.Y.0055.000000T0000Z-170803T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 938 PM CDT WED AUG 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
020 WHUS73 KGRB 030828 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 328 AM CDT THU AUG 3 2017 ...HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN NEARSHORE WATERS TONIGHT... .PERSISTENT EASTERLY WINDS WILL CAUSE WAVES TO BUILD ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN THROUGH TONIGHT. ALTHOUGH WINDS ARE EXPECTED TO BE JUST BELOW CRITERIA, WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TONIGHT. WAVES WILL EASE LATER TONIGHT AND FALL BELOW CRITERIA FRIDAY MORNING. LMZ541>543-031630- /O.CAN.KGRB.SC.Y.0055.000000T0000Z-170803T1200Z/ /O.NEW.KGRB.SC.Y.0056.170804T0000Z-170804T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 328 AM CDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY. * WINDS...SOUTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 3:45 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 2, 3:45 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 345 AM CDT Wed Aug 2 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 345 AM CDT Wed Aug 2 2017 Some patchy morning fog will once again be a concern across portions of northeast Wisconsin. The fog is quite patchy due to clouds causing visibilities to drop and rise significantly. Any morning fog will once again burn off rapidly after sunrise with mixing. The main question today will be precipitation chances as drier air advects in from the north behind a departing cold front. Although highs today behind the front will be cooler with highs in the 70s, dew points will remain juicy across much of the area remaining at or above 60 degrees south of Rhinelander. A weak shortwave will track through the area during peak heating, taking advantage of 1-2 J/g of MUCAPEs during the afternoon hours. Given the weak nature of the forcing will keep POPs in the chancy category as coverage is expected to be fairly scattered. Precipitation chances will wane this evening with the loss of daytime heating. However a strong low pressure system approaching from the west will cause POPs to increase once again later tonight as isentropic lift increases ahead of this next system. The main system will move through on Thursday and will have quite a bit of dynamics associated with it. In addition to a surface low there will be a strong mid level trough and jet coupling from a jet streak over southern Canada and northern Iowa. These strong dynamics will lead to fairly high POPs on Thursday as this system moves through, with the potential for heavy rainfall. The system will also have unstable air and shear as MUCAPEs rise to 1-2 J/g with bulk shear of 40 to 50 knots across the southern cwa. Therefore there is a marginal risk for severe weather across the southern cwa on Thursday as this strong system encounters the unstable airmass. The main caveat is the nature of the CAPE is fairly strung out and narrow, indicating heavy rainfall will be the main threat. However the amount of CAPE and shear indicate that severe weather is possible front strong thunderstorms during this period. .LONG TERM...Thursday Night Through Tuesday Issued at 345 AM CDT Wed Aug 2 2017 Focus remains on the strong cyclone lingering on Thursday night before exiting on Friday. Models are trending slower and stronger with the cyclone, and will use a blend of the ecmwf/sref for this system. Then will lean on the ecmwf for later periods. Thursday night through Friday night...Low pressure will be traveling from west-central WI to northeast WI on Thursday night. Ahead of the low, strong forcing via mid-level fgen and upper divergence will lead to showers and storms across the region, most widespread during the evening. With a slightly further north track, appears to be enough instability for a chance of storms over all areas except for far north-central WI , though severe chances look low given low probabilities of cape above 500 j/kg. Decent rainfall amounts appear likely, upwards of 1/2 to 1 inch for much of the area. Light rain and drizzle will likely continue on Friday morning before tapering off in the afternoon within the comma head. Winds turning to the northwest and becoming gusty will combine to make for a rather damp and raw day. Clouds will finally exit on Friday night with clearing arriving from west to east. With the clouds and rain, temps will be below normal over this period. Lowered highs a couple degrees on Friday. Rest of the forecast...Clouds will increase again on Saturday with the heat of the day and broad troughing remaining overhead. A few showers/isolated storms appear possible. Then more widespread showers arrive for Sunday thanks to the arrival of the next shortwave trough. Some precip could linger into Sunday evening. After a dry Monday, the next front will arrive from the northwest on Tuesday and Wednesday, bringing additional chances for showers and storms. && .AVIATION...for 06Z TAF Issuance Issued at 1022 PM CDT Tue Aug 1 2017 A cold front continues to drop southeastward across the state late this evening. At 1000 pm, the front was roughly from Marinette to Clintonville to Wisconsin Rapids. Convection north of the front has overall ended while isolated showers/storms lingering across southeast of the front where marginal and gradually lowering mu capes of 200 to 600 j/kg were ahead of the front. Will keep the isolated mention for much of east central Wisconsin going a bit longer tonight. Also north of the front and across north central Wisconsin, patchy IFR cigs and vsbys showing up at times. VFR conditions expected for much of Wednesday with isolated showers and storms possible in the afternoon with a brief decrease in coverage early Wednesday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......TDH
Hazardous weather outlook, Aug 1, 2:48 PM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Tue Aug 1 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Tue Aug 1 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected across the entire area. A few strong thunderstorms with small hail and gusty winds are possible, but organized severe weather is not anticipated at this time. Heavy rainfall appears to be the main threat which could create ponding on area roadways. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms from Wednesday afternoon through Thursday night. Locally heavy rainfall is possible. There is a marginal risk of severe storms late Thursday into Thursday evening, generally south of a line from Berlin to Manitowoc. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail, wind gusts over 40 mph and rainfall amounts over one inch to the National Weather Service in Green Bay. LMZ521-522-541>543-022000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Tue Aug 1 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms can be expected. Any storms would pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms again late Wednesday night through Thursday night. A period of conditions hazardous for small craft is likely Thursday into Friday. Gale force gusts are possible late Thursday night into Friday. AK/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:04 PM CDT | Special Weather Statement | GRB | Calumet | 26 min |
| Aug 1, 8:03 PM CDT | Special Weather Statement | GRB | Wood | 87 min |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.